Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 25, 2022, 11:14 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2022, 11:14 PM CDT (04:14 UTC)
- Expired
- May 26, 2022, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
023
WGUS54 KMOB 260414
FFWMOB
ALC003-FLC033-260800-
/O.NEW.KMOB.FF.W.0020.220526T0414Z-220526T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1114 PM CDT Wed May 25 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Baldwin County in southwestern Alabama...
Western Escambia County in northwestern Florida...
* Until 300 AM CDT.
* At 1114 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Foley, Lillian, Elberta, Elsanor, Seminole, Barrineau Park,
Beulah, Tenile, Gateswood, Cantonment, Bay Springs, McKinnon,
Ramsey Beach and Miflin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3034 8772 3042 8776 3049 8776 3048 8771
3048 8768 3064 8761 3084 8763 3084 8762
3089 8737 3078 8734 3057 8735 3046 8733
3045 8735 3041 8738 3039 8753
FLASH FLOOD...RADAR INDICATED
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:47 PM CDT, 27 minutes earlier.
Area forecast discussion, May 25, 10:47 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1047 PM CDT Wed May 25 2022
.NEAR TERM /Now Through Friday/...Strong winds, hail up to quarter
size, and an isolated tornado or two remain possible through much
of the night east of the Alabama River as the current band of
convection slowly works it's way eastward. Another round of
strong storms will likely develop late tonight through daybreak
Thursday west of the Alabama River as a shortwave rounds the base
of a highly amplified and unusually deep upper-level trough (for
this time of year) that is currently moving east out of the
central CONUS. The axis of this upper low will generally be along
the Mississippi River by the end of the day on Thursday. There
will be a potential for an additional round of severe weather with
this secondary wave of storms that moves across the area through
mid-day Thursday as MLCAPE remain in the 1500-2200 j/kg range,
especially down near the coast. Bulk shear is not especially
impressive however, generally no more than the 30 knot range, and
sfc-1km up to 150 m2/s2 remain likely. Damaging winds, hail up to
quarter size, will again being the primary threat, but an isolated
tornado can't be ruled out. There is a Slight Risk of severe
storms associated with these overnight storms. There is currently
a Marginal Risk of severe storms over our area during the day on
Thursday, but we will look deeper into this and possibly increase
to at least a Slight risk for the morning hours Thursday. The
second round of storms will probably be east of our area by mid
day Thursday, but some scattered more isolated convection will be
possible during the afternoon before the surface front finally
moves into our forecast area from the west late in the day. After
about midday on Thursday, much of the remaining lingering storms
should be over the eastern half of our forecast area (east of I-65
and over the FL panhandle).
In addition to the severe risk, confidence remains high that the
multiple rounds of showers and thunderstorms will produce additional
heavy rainfall across much of the area and a threat of flash
flooding will continue through Thursday afternoon. A very deep and
moist south to southwest flow will persist across our area through
most of Thursday in advance of the upper level low and associated
deep trough that will be slowly progress eastward toward our area.
A surge of deep layer moisture with associated rich precipitable
water values between 1.75 and 2 inches will continue to spread
across much of our region and we have already had as much as
locally 4 to 8 inches of rainfall across most of the forecast
area, especially areas along the coast. Localized flash flooding
will remain an issue due to the saturated grounds and only about
and inch or two of additional rainfall will likely result in the
need of a Flood Advisory of Flash Flood Warning. A Flash Flood
Watch is in effect for most of the forecast area through Thursday
evening.
As far as other hazards, continued strong onshore flow will allow
for an increase in surf heights to around 6 feet. Due to this, a
High Risk of rip currents and a High Surf Advisory will be in effect
through the near term period. Additionally, a brief period of minor
coastal flooding is possible over northern Mobile Bay, especially
around the time of high tide Thursday morning. We will continue to
monitor potential coastal flooding trends in future updates, as a
Coastal Flood Advisory may become necessary if confidence increases.
Lows tonight and Thursday night are expected to be in the low to
mid 60s over inland areas and lower 70s at the coast. Highs on
Thursday not extremely warm due to extensive rain and cloud cover,
mainly ranging from the upper 70s to lower 80s. Highs on Friday
will be warmer, ranging from 81 to 87 degrees. /12 /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Thursday evening for ALZ052-053-055-056-059-
060-261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until 4 AM CDT Friday for ALZ265-266.
FL...Flood Watch through Thursday evening for FLZ201>206.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until 4 AM CDT Friday for FLZ202-204-206.
MS...Flood Watch through Thursday evening for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ631-632-650-
655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 25, 7:45 PM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
745 PM CDT Wed May 25 2022
ALZ264-266-260130-
Baldwin Coastal AL-Baldwin Central AL-
745 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of southwestern Baldwin
County through 830 PM CDT...
At 745 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Fort Morgan, or 9 miles east of Dauphin
Island, moving north at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Foley, Magnolia Springs, Bon Secour and Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8795 3026 8794 3024 8790 3025 8779
3029 8774 3030 8773 3029 8775 3036 8784
3039 8781 3041 8782 3042 8783 3038 8784
3038 8785 3041 8791 3044 8791 3055 8774
3041 8764 3024 8773 3022 8803
TIME...MOT...LOC 0045Z 200DEG 26KT 3023 8796
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 25, 7:51 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
751 PM CDT Wed May 25 2022
ALZ054-260130-
Wilcox AL-
751 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of central Wilcox
County through 830 PM CDT...
At 750 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Camden, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3224 8741 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3212 8725
3210 8723 3208 8719 3207 8719 3206 8718
3205 8718 3205 8717 3185 8734 3195 8748
3225 8742
TIME...MOT...LOC 0050Z 206DEG 31KT 3198 8735
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CGALLocal storm report, May 25, 8:47 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
847 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM TSTM WND GST PENSACOLA INTERNATIONAL 30.47N 87.19W
05/25/2022 M59 MPH ESCAMBIA FL ASOS
KPNS ASOS RECORDED A WIND GUST OF 51KTS
(59MPH).
&&Special weather statement, May 25, 10:02 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
1002 PM CDT Wed May 25 2022
ALZ264-266-FLZ201-202-260400-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
1002 PM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of southeastern Baldwin
and southwestern Escambia Counties through 1100 PM CDT...
At 1002 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Summerdale to near
Elberta to near Orange Beach. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Pensacola, Ensley, Gonzalez, Foley, Orange Beach, Robertsdale,
Lillian, Myrtle Grove, Magnolia Springs, Bon Secour, Summerdale,
Silverhill, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3026 8777 3030 8773 3030 8774 3029 8775
3038 8785 3039 8784 3037 8783 3039 8781
3041 8782 3040 8784 3045 8784 3076 8763
3069 8735 3052 8722 3032 8735 3025 8766
3026 8770 3023 8786
TIME...MOT...LOC 0302Z 226DEG 28KT 3047 8772 3041 8764 3029 8761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 10:57 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Wed May 25 2022
FLZ202>205-260445-
Okaloosa Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1057 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northwestern
Okaloosa, southeastern Santa Rosa and south central Escambia Counties
through 1145 PM CDT...
At 1057 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southwest of Myrtle Grove, or 4 miles
west of Warrington, moving northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Pace, Milton,
Goulding, Bagdad, Myrtle Grove, Baker, Point Baker, Pea Ridge,
Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3046 8737 3046 8740 3099 8685 3080 8663
3051 8702 3060 8702 3044 8709 3044 8710
3058 8717 3058 8718 3037 8719 3039 8720
3036 8719 3041 8722 3037 8732 3032 8725
3030 8739
TIME...MOT...LOC 0357Z 224DEG 49KT 3037 8735
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, May 25, 11:03 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1103 PM CDT Wed May 25 2022
FLZ201>203-260445-
Escambia Inland FL-Escambia Coastal FL-Santa Rosa Inland FL-
1103 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northern Santa Rosa
and central Escambia Counties through 1145 PM CDT...
At 1103 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles north of Gonzalez, moving northeast at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gonzalez, Molino and Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 8736 3067 8740 3100 8717 3099 8679
3093 8679 3061 8721 3061 8726 3060 8723
TIME...MOT...LOC 0403Z 232DEG 29KT 3064 8729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:02 PM CDT | Special Weather Statement | MOB | Escambia | 58 min |
| May 25, 10:22 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 38 min |
| May 25, 10:57 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 48 min |
| May 25, 11:03 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
| May 25, 11:49 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| May 26, 8:22 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 2 hr |
| May 26, 8:55 AM CDT | River Flood Warning | MOB | Okaloosa | 50 hr |
| May 26, 10:29 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 26, 10:37 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 3 hr |
| May 26, 10:46 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 26, 12:05 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 26, 12:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
| May 26, 12:39 PM CDT | River Flood Warning | MOB | Escambia | 55 hr |
| May 25, 7:06 PM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| May 25, 7:24 PM CDT | Special Marine Warning | MOB | 96 min | |
| May 25, 7:32 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| May 25, 7:45 PM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| May 25, 7:51 PM CDT | Special Weather Statement | MOB | Wilcox | 39 min |
| May 25, 7:56 PM CDT | Special Marine Warning | MOB | 94 min | |
| May 25, 9:07 PM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 4 hr |
| May 25, 9:38 PM CDT | Special Marine Warning | MOB | 97 min | |
| May 25, 10:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| May 25, 11:01 PM CDT | Special Marine Warning | MOB | 119 min | |
| May 26, 12:54 AM CDT | Special Marine Warning | MOB | 36 min | |
| May 26, 5:16 AM CDT | Special Marine Warning | MOB | 89 min | |
| May 26, 6:19 AM CDT | Special Marine Warning | MOB | 86 min | |
| May 26, 6:44 AM CDT | Special Marine Warning | MOB | 2 hr | |
| May 26, 8:20 AM CDT | Special Marine Warning | MOB | 85 min | |
| May 26, 8:44 AM CDT | Special Marine Warning | MOB | 91 min | |
| May 26, 8:50 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 26, 8:54 AM CDT | River Flood Warning | MOB | Baldwin | 58 hr |
| May 26, 9:10 AM CDT | Flash Flood Warning | MOB | Baldwin | 2 hr |
| May 26, 9:50 AM CDT | Special Marine Warning | MOB | 85 min | |
| May 26, 10:14 AM CDT | Special Marine Warning | MOB | 2 hr | |
| May 26, 11:12 AM CDT | Special Marine Warning | MOB | 83 min | |
| May 26, 12:12 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 26, 4:57 PM CDT | River Flood Warning | MOB | Baldwin | 14 hr |
Nearby
Flash Flood Warnings in Florida, 2022Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.